Alert archive / Wyoming / High Wind Watches in 2017

High Wind Watch 4, NWS Cheyenne, WY

January 29, 20174 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Jan 29, 2017, 2:02 PM MST for 4 counties in Wyoming. It took effect at Jan 31, 2017, 12:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 29, 2017, 2:02 PM MST (21:02 UTC)
In effect from
Jan 31, 2017, 12:00 AM MST
Expired
Jan 30, 2017, 9:14 PM MST
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.0 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2017-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2017-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 237 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2273 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
237 m²/s²
0-3 km storm-relative helicity
259 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

359 
WWUS75 KCYS 292102
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
202 PM MST SUN JAN 29 2017

...STRONG WINDS SET TO RETURN TO PARTS OF SOUTHEAST WYOMING...

WYZ106-110-301300-
/O.NEW.KCYS.HW.A.0004.170131T0700Z-170201T0100Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN
202 PM MST SUN JAN 29 2017

...HIGH WIND WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
AFTERNOON. 

* TIMING...LATE MONDAY NIGHT THROUGH TUESDAY.

* WINDS...WEST WINDS OF 30 TO 40 MPH WITH GUSTS OF UP TO 65 MPH.

* IMPACTS...MOTORISTS IN LIGHT AND HIGH PROFILE VEHICLES TRAVELING
  ALONG INTERSTATE 80 BETWEEN RAWLINS AND LARAMIE AND INTERSTATE
  25 BETWEEN CHEYENNE AND WHEATLAND MAY RISK BLOWOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

HAHN
4 follow-up statements
808 
WWUS75 KCYS 300929
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
229 AM MST MON JAN 30 2017

...STRONG WINDS SET TO RETURN TO PARTS OF SOUTHEAST WYOMING...

WYZ110-302300-
/O.UPG.KCYS.HW.A.0004.170131T0700Z-170201T0100Z/
/O.NEW.KCYS.HW.W.0005.170131T0400Z-170201T0100Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
229 AM MST MON JAN 30 2017

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 6 PM MST
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...VERY WINDY CONDITIONS WILL CONTINUE TODAY. WINDS ARE
  EXPECTED TO BECOME STRONG LATE THIS EVENING WITH PERIODS OF
  STRONG WINDS THROUGH TUESDAY AFTERNOON.

* WINDS...WEST WINDS OF 35 TO 45 MPH WITH GUSTS OF UP TO 65 MPH.

* IMPACTS...MAINLY TO TRAVEL. MOTORISTS IN LIGHT AND HIGH PROFILE
  VEHICLES TRAVELING ALONG INTERSTATE 80 BETWEEN RAWLINS AND
  LARAMIE WILL BE SUSCEPTIBLE TO VEHICLE BLOWOVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ116-117-302300-
/O.EXA.KCYS.HW.A.0004.170131T0700Z-170201T0100Z/
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BUFORD...PUMPKIN VINE...VEDAUWOO...
WHITAKER...FEDERAL...HORSE CREEK
229 AM MST MON JAN 30 2017

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON. 

* TIMING...LATE TONIGHT THROUGH TUESDAY.

* WINDS...WEST WINDS OF 30 TO 40 MPH WITH GUSTS AROUND 60 MPH.

* IMPACTS...MAINLY TO TRAVEL. MOTORISTS IN LIGHT AND HIGH PROFILE
  VEHICLES TRAVELING ALONG INTERSTATE 80 BETWEEN RAWLINS AND
  CHEYENNE MAY BE SUSCEPTIBLE TO VEHICLE BLOWOVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WYZ106-302300-
/O.CON.KCYS.HW.A.0004.170131T0700Z-170201T0100Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
INCLUDING THE CITY OF...BORDEAUX
229 AM MST MON JAN 30 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY AFTERNOON...

* TIMING...LATE TONIGHT THROUGH TUESDAY.

* WINDS...WEST WINDS OF 30 TO 45 MPH WITH GUSTS OF UP TO 65 MPH.

* IMPACTS...MAINLY TO TRAVEL. MOTORISTS IN LIGHT AND HIGH PROFILE
  VEHICLES TRAVELING ALONG INTERSTATE 25 BETWEEN CHEYENNE AND
  WHEATLAND MAY BE SUSCEPTIBLE TO VEHICLE BLOWOVERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
933 
WWUS75 KCYS 301900
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1200 PM MST MON JAN 30 2017

...STRONG WINDS SET TO RETURN TO PARTS OF SOUTHEAST WYOMING...

WYZ106-310300-
/O.UPG.KCYS.HW.A.0004.170131T0700Z-170201T0100Z/
/O.EXB.KCYS.HW.W.0005.170130T1900Z-170201T0100Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
INCLUDING THE CITY OF...BORDEAUX
1200 PM MST MON JAN 30 2017

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST TUESDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THIS AFTERNOON. A
  SLIGHT DECREASE IN WIND SPEEDS CAN BE EXPECTED THIS EVENING
  BEFORE INCREASING AGAIN LATE TONIGHT. 

* WINDS...WEST 35 TO 50 MPH WITH GUSTS OF UP TO 65 MPH.

* IMPACTS...MAINLY TO TRAVEL. MOTORISTS IN LIGHT AND HIGH 
  PROFILE VEHICLES TRAVELING ALONG INTERSTATE 25 BETWEEN 
  CHEYENNE AND WHEATLAND MAY BE SUSCEPTIBLE TO VEHICLE 
  BLOWOVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ110-310300-
/O.CON.KCYS.HW.W.0005.170131T0400Z-170201T0100Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
1200 PM MST MON JAN 30 2017

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
6 PM MST TUESDAY...

* TIMING...VERY WINDY CONDITIONS WILL CONTINUE TODAY. WINDS ARE 
  EXPECTED TO BECOME STRONG LATE THIS EVENING WITH PERIODS OF 
  STRONG WINDS THROUGH TUESDAY AFTERNOON. 

* WINDS...WEST 35 TO 45 MPH WITH GUSTS OF UP TO 65 MPH.

* IMPACTS...MAINLY TO TRAVEL. MOTORISTS IN LIGHT AND HIGH 
  PROFILE VEHICLES TRAVELING ALONG INTERSTATE 80 BETWEEN RAWLINS 
  AND LARAMIE WILL BE SUSCEPTIBLE TO VEHICLE BLOWOVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ116-117-310300-
/O.CON.KCYS.HW.A.0004.170131T0700Z-170201T0100Z/
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BUFORD...PUMPKIN VINE...VEDAUWOO...
WHITAKER...FEDERAL...HORSE CREEK
1200 PM MST MON JAN 30 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY AFTERNOON...

* TIMING...LATE TONIGHT THROUGH TUESDAY.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS AROUND 60 MPH.

* IMPACTS...MAINLY TO TRAVEL. MOTORISTS IN LIGHT AND HIGH 
  PROFILE VEHICLES TRAVELING ALONG INTERSTATE 80 BETWEEN RAWLINS 
  AND CHEYENNE MAY BE SUSCEPTIBLE TO VEHICLE BLOWOVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
843 
WWUS75 KCYS 302224
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
324 PM MST MON JAN 30 2017

...STRONG WINDS EXPECTED FOR THE WIND PRONE AREAS OF SOUTHEAST
WYOMING TONIGHT THROUGH TUESDAY AFTERNOON...

WYZ110-311200-
/O.EXT.KCYS.HW.W.0005.170130T2224Z-170201T0100Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
324 PM MST MON JAN 30 2017

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MST TUESDAY...

* TIMING...WINDS WILL REMAIN STRONG THROUGH TUESDAY AFTERNOON.

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH. 

* IMPACTS...MAINLY TO TRANSPORTATION. DANGEROUS TRAVEL FOR LIGHT
  WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO SOUTH
  ORIENTED SECTIONS OF ROADWAY. THOSE TRAVELING IN THE ARLINGTON
  AREA ALONG INTERSTATE 80 BETWEEN LARAMIE AND RAWLINS SHOULD
  EXERCISE CAUTION. VEHICLE BLOWOVERS ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ106-311200-
/O.CON.KCYS.HW.W.0005.000000T0000Z-170201T0100Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
INCLUDING THE CITY OF...BORDEAUX
324 PM MST MON JAN 30 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST TUESDAY...

* TIMING...WINDS WILL SUBSIDE THIS EVENING AND OVERNIGHT...BUT
  COULD INCREASE AGAIN BY 8 AM TUESDAY. WINDS WILL REMAIN STRONG
  THROUGH TUESDAY AFTERNOON. 

* WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. DANGEROUS TRAVEL FOR LIGHT
  WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO SOUTH
  ORIENTED SECTIONS OF ROADWAY. THOSE TRAVELING ALONG INTERSTATE
  25 BETWEEN CHUGWATER AND WHEATLAND SHOULD EXERCISE CAUTION.
  VEHICLE BLOWOVERS ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ116-117-311200-
/O.CON.KCYS.HW.A.0004.170131T0700Z-170201T0100Z/
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BUFORD...PUMPKIN VINE...VEDAUWOO...
WHITAKER...FEDERAL...HORSE CREEK
324 PM MST MON JAN 30 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM MIDNIGHT MST TONIGHT
THROUGH TUESDAY AFTERNOON...

* TIMING...LATE TONIGHT THROUGH TUESDAY.

* WINDS...WEST 30 TO 40 MPH WITH GUSTS AROUND 60 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. DANGEROUS TRAVEL FOR LIGHT
  WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO SOUTH
  ORIENTED SECTIONS OF ROADWAY. THOSE TRAVELING ALONG INTERSTATE
  80 BETWEEN LARAMIE AND CHEYENNE SHOULD EXERCISE CAUTION. VEHICLE
  BLOWOVERS ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

HAMMER
889 
WWUS75 KCYS 310414
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
914 PM MST MON JAN 30 2017

...STRONG WINDS EXPECTED FOR THE WIND PRONE AREAS OF SOUTHEAST
WYOMING TONIGHT THROUGH TUESDAY AFTERNOON...

WYZ106-310515-
/O.CAN.KCYS.HW.W.0005.000000T0000Z-170201T0100Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
INCLUDING THE CITY OF...BORDEAUX
914 PM MST MON JAN 30 2017

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING. 

WINDS HAVE DECREASED BELOW HIGH WIND THRESHOLDS THIS EVENING, AND
LATEST FORECAST GUIDANCE SUGGESTS THAT WINDS WILL STAY BELOW THESE
THRESHOLDS. CAN'T RULE OUT A FEW GUSTS 50 TO 55 MPH THROUGH
TUESDAY MORNING, BUT DO NOT EXPECT STRONGER WINDS AT THIS TIME.

$$

WYZ116-117-311215-
/O.UPG.KCYS.HW.A.0004.170131T0700Z-170201T0100Z/
/O.EXB.KCYS.HW.W.0005.170131T1600Z-170201T0100Z/
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BUFORD...PUMPKIN VINE...VEDAUWOO...
WHITAKER...FEDERAL...HORSE CREEK
914 PM MST MON JAN 30 2017

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 6 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM MST TUESDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...TUESDAY MORNING THROUGH TUESDAY AFTERNOON.

* WINDS...WEST 35 TO 45 MPH WITH GUSTS 55 TO 65 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. DANGEROUS TRAVEL FOR LIGHT
  WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO SOUTH
  ORIENTED SECTIONS OF ROADWAY. THOSE TRAVELING ALONG INTERSTATE
  80 BETWEEN LARAMIE AND CHEYENNE ON TUESDAY SHOULD EXERCISE
  CAUTION. VEHICLE BLOWOVERS ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ110-311215-
/O.CON.KCYS.HW.W.0005.000000T0000Z-170201T0100Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
914 PM MST MON JAN 30 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST TUESDAY...

* TIMING...AFTER A LULL THIS EVENING, WINDS INCREASE AGAIN
  TONIGHT AND WILL REMAIN STRONG THROUGH TUESDAY AFTERNOON.

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS 55 TO 65 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. DANGEROUS TRAVEL FOR LIGHT 
  WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO 
  SOUTH ORIENTED SECTIONS OF ROADWAY. THOSE TRAVELING IN THE 
  ARLINGTON AREA ALONG INTERSTATE 80 BETWEEN LARAMIE AND RAWLINS 
  SHOULD EXERCISE CAUTION. VEHICLE BLOWOVERS ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Jan 29, 2:00 PM MST, 2 minutes earlier.

Area forecast discussion, Jan 29, 2:00 PM MST, 2 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
200 PM MST Sun Jan 29 2017

.SHORT TERM...(This evening through Tuesday)
Issued at 200 PM MST Sun Jan 29 2017

The pattern across the lower 48 begins to deamplify as the California
high weakens and the east coast trough exits. The result will be
for the north/northwest flow that has been entrenched across the
northern rockies to slowly back towards more zonal by Tuesday.
This pattern shift will result in continued dry and increasingly
windy conditions for southeast Wyoming (less windy conditions over
the western Nebraska Panhandle). Winds have been subdued thus far
today with gusts generally 30-45 mph across the region. These
breezy conditions will continue through around sunset before
lessening. The respite will be short-lived for wind prone areas of
southeast Wyoming, as winds should increase some again after
midnight. May see gusts approaching 40-50 mph in the Bordeaux area
through the early morning hours.

Another dry day in store for Monday, with highs climbing a few
degrees warmer compared to today, 30s west and 40s to near 50 on the
eastern Plains. Winds will be less across the Panhandle on Monday,
but will remain breezy for areas along and west of I-25 in southeast
WY. The patterns continues to flatten Monday night as the next
WNW/SSE oriented 150+ knot 300mb jet streak approaches the plains
from the Pacific northwest. The favorable subsiding RFQ of region of
the jet streak combined with strengthening low-level gradient will
set the stage for the potential for the next high wind event, which
should be confined to wind prone areas. Low-level gradients exceed
critical thresholds by 09z Tuesday and remain above through 00z
Wednesday. Progd H7 winds of 55-65 knots supports this idea as well.
So have issued a High Wind Watch for the Arlington and Bordeaux
zones from late Monday night through Tuesday. The one question
remains is the possibility that some of these stronger winds affect
the I-80 summit as well. Just wasn't confident enough to add into
the watch yet. Future shifts may need to consider. High temperatures
will remain in the 30s west and north and 40s for locales south of
the North Platte River. High wind threat comes to an end with the
approach of an arctic boundary from the north late Tuesday.

.LONG TERM...(Tuesday night through Sunday)
Issued at 200 PM MST Sun Jan 29 2017

Broad/flat upper ridge will dominate the southern CONUS through
Thursday. A closed eastern Pacific low transitions to a trough as
it approaches the West Coast by Friday. This trough will amplify
the downstream ridge over the Rockies/high plains Friday. The
trough quickly tracks east across the Intermountain West and
Rockies Friday night/Saturday and phases with a trough moving
southeast across the Dakotas Sunday.

In terms of sensible weather, an arctic front and weak upper
level disturbances will be the foci for light snow episodes
beginning Tuesday night and continuing through Thursday night.
The southward extent of this front generally lies from east
central WY into southwest NE. 25 to 35 percent PoPs extend along
and north of a line from Douglas to Alliance, tapering off to
15-20 percent east of a Torrington to Kimball line. High
temperatures Wednesday and Thursday will remain in the 20s north
of the front, with 30s to the south outside the mountains.
The front retreats to the northeast Friday, with high temperatures
outside the mountains moderating into the 30s to lower 40s
through next weekend. Wind prone areas of southeast Wyoming will
remain quite windy Tuesday night, decreasing through the daylight
hours Wednesday and remaining breezy through Sunday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday morning)
Issued at 1140 AM MST Sun Jan 29 2017

VFR conditions to prevail at area terminals through the period
with just a SCT-BKN cirrus deck moving thru from time to time.
West/northwest winds will remain gusty at 30-40 knots through
around 00z, before subsiding around sunset. Winds will once
again strengthen at KRWL and KLAR after 06z.

&&

.FIRE WEATHER...
Issued at 200 PM MST Sun Jan 29 2017

No Fire Weather concerns over the next week with cool temperatures
and high humidities. Minimum daytime humidities will generally
range from 30 to 45 percent each day through the middle of the
week.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from late Monday night through Tuesday
     afternoon for WYZ106-110.

NE...None.
&&

SHORT TERM...CAH
LONG TERM...MAJ
AVIATION...CAH
FIRE WEATHER...TJT
Hazardous weather outlook, Jan 29, 5:22 AM MST, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
522 AM MST SUN JAN 29 2017

WYZ101>119-301230-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
522 AM MST SUN JAN 29 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG GUSTY WINDS ARE EXPECTED MAINLY MONDAY NIGHT AND EARLY
TUESDAY MORNING ACROSS THE WIND PRONE AREAS OF SOUTHEAST WYOMING.
WEST WINDS SUSTAINED BETWEEN 35 TO 45 MPH WITH GUSTS AROUND 60 MPH
ARE EXPECTED ALONG PORTIONS OF INTERSTATE 80 AND INTERSTATE 25.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED AT THIS TIME.

NEZ002-003-019>021-054-055-095-096-301230-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
522 AM MST SUN JAN 29 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED AT THIS TIME.

Nearby

High Wind Watches in Wyoming, 2017Every high wind watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.